Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 344, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2011, 5:26 PM CDT for 6 counties in Tennessee. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2011, 5:26 PM CDT (22:26 UTC)
- Expired
- May 1, 2011, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN, Madison County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 63 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 5:30 PM CDT | HAIL 1.25 | 1 Nnw Arlington, TN | LASTED LESS THAN 5 MINS. |
| May 1, 5:40 PM CDT | HAIL 1 | 3 E Griffen, TN | |
| May 1, 5:44 PM CDT | HAIL 0.75 | 1 Nw Longtown, TN | LASTED ABOUT 5 MINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS54 KMEG 012226
SVRMEG
TNC047-069-075-113-157-167-012315-
/O.NEW.KMEG.SV.W.0344.110501T2226Z-110501T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 615 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ARLINGTON...OR 12 MILES NORTHEAST OF BARTLETT...AND MOVING EAST AT
45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHEASTERN SHELBY...NORTHERN FAYETTE...NORTHERN HARDEMAN...
SOUTHEASTERN TIPTON...SOUTHERN HAYWOOD AND SOUTHWESTERN MADISON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3520 8971 3541 8979 3567 8888 3544 8881
3543 8885 3539 8886 3535 8881
TIME...MOT...LOC 2226Z 254DEG 38KT 3532 8963
$$
30/SIRMON2 follow-up statements
465
WWUS54 KMEG 012247
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 PM CDT SUN MAY 1 2011
TNC157-012257-
/O.CAN.KMEG.SV.W.0344.000000T0000Z-110501T2315Z/
SHELBY TN-
547 PM CDT SUN MAY 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY IS
CANCELLED...
AT 547 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3544 8881 3543 8885 3539 8886 3535 8881
3522 8957 3534 8964 3539 8964 3539 8967
3541 8968 3567 8888
TIME...MOT...LOC 2247Z 254DEG 38KT 3535 8949
$$
TNC047-069-075-113-167-012315-
/O.CON.KMEG.SV.W.0344.000000T0000Z-110501T2315Z/
FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-TIPTON TN-
547 PM CDT SUN MAY 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN TIPTON...NORTHERN HARDEMAN...SOUTHWESTERN MADISON...
SOUTHERN HAYWOOD AND NORTHERN FAYETTE COUNTIES...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
LONGTOWN...OR 17 MILES SOUTHEAST OF COVINGTON...MOVING EAST AT 45
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADEN...
GALLAWAY...MASON...MEDON...STANTON...TOONE...GAINESVILLE...BELMONT...
LAMBERT...MOORMAN...YUM YUM...TAYLOR CHAPEL...MILLER AND FAYETTE
CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3544 8881 3543 8885 3539 8886 3535 8881
3522 8957 3534 8964 3539 8964 3539 8967
3541 8968 3567 8888
TIME...MOT...LOC 2247Z 254DEG 38KT 3535 8949
$$
30/SIRMON916
WWUS54 KMEG 012304
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT SUN MAY 1 2011
TNC167-012314-
/O.CAN.KMEG.SV.W.0344.000000T0000Z-110501T2315Z/
TIPTON TN-
604 PM CDT SUN MAY 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPTON COUNTY IS
CANCELLED...
AT 604 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3544 8881 3543 8885 3539 8886 3535 8882
3525 8937 3549 8943 3567 8888
TIME...MOT...LOC 2304Z 254DEG 38KT 3535 8925
$$
TNC047-069-075-113-012315-
/O.CON.KMEG.SV.W.0344.000000T0000Z-110501T2315Z/
FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-
604 PM CDT SUN MAY 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN HARDEMAN...SOUTHWESTERN MADISON...SOUTHERN HAYWOOD AND
NORTHEASTERN FAYETTE COUNTIES...
AT 604 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PING
PONG SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR TAYLOR CHAPEL...OR 18 MILES SOUTH OF
BROWNSVILLE...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEDON...
STANTON...TOONE...YUM YUM...TAYLOR CHAPEL...MILLER...FAYETTE
CORNERS...LACONIA...MEUX CORNER...ASBURY...MORTON HILL...HICKORY
POINT...SUNNYHILL AND SHEPP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3544 8881 3543 8885 3539 8886 3535 8882
3525 8937 3549 8943 3567 8888
TIME...MOT...LOC 2304Z 254DEG 38KT 3535 8925
$$
30/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 5:02 PM CDT, 24 minutes earlier.
Area forecast discussion, May 1, 5:02 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT SUN MAY 1 2011
.DISCUSSION...21Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT FROM
LOWER MICHIGAN BACK THROUGH INDIANA. FURTHER SOUTHWEST...THE FRONT
REMAINS QUASI-STATIONARY ACROSS ACROSS WESTERN KENTUCKY/SOUTHEAST
MISSOURI/MISSOURI BOOTHEEL AND BACK THROUGH EAST TEXAS. OVER THE
PAST FEW HOURS STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG
THE I-40 CORRIDOR. TEMPERATURES AS OF 4 PM CDT FORECAST ISSUANCE
RANGE FROM THE 70S SOUTH OF I-40...60S ALONG A LINE FROM PARIS
TENNESSEE TO WYNNE ARKANSAS...AND 50S ACROSS NORTHEAST ARKANSAS.
SEVERE THUNDERSTORM POTENTIAL TONIGHT AND HEAVY RAINFALL CHANCES
TONIGHT THROUGH TUESDAY REMAIN THE PREDOMINANT CONCERNS IN THIS
AFTERNOON/S FORECAST PACKAGE.
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...THE FIRST CONCERN TO
CONTEND WITH IS SEVERE THUNDERSTORM POTENTIAL THIS EVENING. AS
MENTIONED ABOVE...A QUASI-STATIONARY BOUNDARY HAS MOVED LITTLE IF
ANY TODAY DUE TO THE QUASI-STATIONARY BOUNDARY BEING NEARLY
PARALLEL TO UPPER LEVEL FLOW. AT THE SAME TIME...WATER VAPOR
SATELLITE/UPPER AIR PROFILER TRENDS INDICATE A SUBTLE MID LEVEL
SHORTWAVE MOVING ACROSS THE LOWER MISSISSIPPI VALLEY LATE THIS
AFTERNOON. THIS UPPER LEVEL SYNOPTIC FEATURE COMBINED WITH
SOMEWHAT FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY A 120 KT JET
STREAK...MOST UNSTABLE CAPE VALUES BETWEEN 1500-2000 J/KG...LI/S
BETWEEN -4 TO -6...MODERATE TO STEEP 700-500 MB LAYER MID LEVEL
LAPSE RATES BETWEEN 6.5 TO 7 C/KM...0-1 KM STORM RELATIVE
HELICITIES BETWEEN 300-400 M2/S2 AND 0-6 KM BULK SHEAR VALUES
AVERAGING BETWEEN 45 TO 60 KTS HAVE RESULTED IN QUASI-LINEAR
CONVECTIVE ACTIVITY DEVELOPING SOUTH OF THE BOUNDARY ACROSS EAST
ARKANSAS AND WEST TENNESSEE...ESPECIALLY ALONG THE I-40 CORRIDOR.
THIS HAS RESULTED IN A TORNADO WATCH BEING IN EFFECT UNTIL 9 PM
CDT WITH LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO
POSSIBLE. AS OF THIS DISCUSSION...CONVECTIVE ACTIVITY IS BEGINNING TO
DIMINISH IN COVERAGE. HOWEVER...ADDITIONAL SHOWER AND THUNDERSTORM
DEVELOPMENT UPSTREAM ACROSS OKLAHOMA AND TEXAS WILL GRADUALLY MOVE
ACROSS THE AREA TONIGHT. THE SEVERE THUNDERSTORM THREAT MAY
PERSIST THROUGH EARLY EVENING.
THE AXIS OF INSTABILITY IS ANTICIPATED TO SHIFT FURTHER SOUTH
ACROSS NORTHEAST MISSISSIPPI MONDAY AS THE QUASI-STATIONARY
BOUNDARY DRIFTS SOUTH JUST SOUTH OF THE I-40 CORRIDOR. THIS WILL
FOCUS THE BEST POTENTIAL FOR ANY SEVERE THUNDERSTORM DEVELOPMENT
TO OCCUR ACROSS NORTHEAST MISSISSIPPI. STEEP 700-500 MB LAYER MID
LEVEL LAPSE RATES ABOVE 7 C/KM...MOST UNSTABLE CAPE VALUES AROUND
3000 J/KG...LI/S APPROACHING -6...FAVORABLE UPPER LEVEL
DIVERGENCE...AND 0-6 KM BULK SHEAR VALUES AVERAGING AROUND 40 KTS
SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE ABOVE
MENTIONED AREA WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN
SEVERE THUNDERSTORM THREATS.
IN ADDITION...PRECIPITABLE WATER VALUES BETWEEN 1.7 TO 2 INCHES
AND SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED TO TRAIN
REPEATEDLY OVER THE SAME AREAS WILL CONTINUE TO PRODUCE A HEAVY
RAINFALL THREAT ACROSS THE MID SOUTH THROUGH EARLY TUESDAY
EVENING. KNQA WSR-88D RADAR ESTIMATES SINCE LAST NIGHT HAVE
ESTIMATED BETWEEN 2 TO 7 INCHES ACROSS THE PDS FLASH FLOOD WATCH
AREA. BASED ON LATEST TRENDS THINK ANOTHER 3 TO 7 INCHES WITH
LOCALIZED AMOUNTS HIGHER THAN 8 INCHES ARE STILL
VERY PLAUSIBLE...RESULTING IN ADDITIONAL FLASH FLOODING AND
THE POTENTIAL FOR CATASTROPHIC FLOODING. WILL CONTINUE TO HIGHLIGHT
THE AREAS NOT INCLUDED IN THE PDS FLASH FLOOD WATCH IN AN ESF.
12Z MODELS ALL INDICATE THE SHOWERS AND THUNDERSTORMS SHOULD
GRADUALLY TAPER OFF TUESDAY EVENING AS HIGH PRESSURE BUILDS BACK
INTO THE MID SOUTH. THIS WILL BRING A WELCOME RETURN OF DRY
WEATHER BACK TO THE FORECAST AREA.
.LONG TERM...(THURSDAY THROUGH SUNDAY)...12Z GFS/ECMWF LONG RANGE
MODELS INDICATE ANOTHER COLD FRONT WILL BEGIN TO DROP INTO THE
MIDDLE/LOWER MISSISSIPPI VALLEYS THURSDAY INTO FRIDAY...BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MID SOUTH. AN
ADDITIONAL FRONT WILL BRING ADDITIONAL RAIN CHANCES TO THE AREA
SATURDAY NIGHT AND SUNDAY.
CHASKELSON
&&
.AVIATION...
18Z TAFS
A STALLED FRONT WILL REMAIN ACROSS THE MIDSOUTH. ABUNDANT RAIN AND
THUNDERSTORMS WILL TRACK TO THE NORTHEAST ALONG THIS BOUNDARY. JBR
WILL LIKELY EXPERIENCE NEARLY CONTINUOUS RAINFALL WITH EMBEDDED
THUNDERSTORMS FOR THE NEXT 24 HOURS. HEAVY RAINFALL RATES COULD
REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES. PERIODIC STORMS ARE
EXPECTED TO IMPACT MEG AND MKL RESULTING IN BRIEF PERIODS OF IFR
VISIBILITY AND VARIABLE GUSTY WINDS IN EXCESS OF 30 KNOTS.
PREVAILING WINDS WILL BE FROM THE SOUTH TO SOUTHEAST MEM...MKL AND
TUP...NORTHWEST BECOMING EASTERLY AT JBR.
30/SIRMON
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 60 69 50 63 / 90 100 100 80
MKL 58 65 51 60 / 90 100 100 80
JBR 52 58 47 64 / 100 100 100 50
TUP 65 79 59 60 / 50 80 80 80
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-TATE-TIPPAH-
TISHOMINGO-TUNICA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 1, 5:12 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 512 PM CDT SUN MAY 1 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 512 PM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A STATIONARY FRONT WILL REMAIN IN PLACE ACROSS THE MID SOUTH TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND REPEATEDLY MOVE ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL RAIN AMOUNTS OF 3 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. IN ADDITION TO THE HEAVY RAIN....A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL PERSIST TONIGHT ACROSS ALL OF WEST TENNESSEE...EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS OF NORTH MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS FOR ANY THUNDERSTORMS WHICH BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY ACROSS NORTH EAST MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS. THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MID SOUTH MONDAY THROUGH TUESDAY EVENING WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED. WIDESPREAD STORM TOTAL RAIN AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 8 INCHES ARE EXPECTED THROUGH TUESDAY EVENING...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS MUCH OF THE MID SOUTH TONIGHT AND ACROSS NORTHEAST MISSISSIPPI ON MONDAY. SJM/CJC
In the hours before
Local storm report, May 1, 2:36 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM FUNNEL CLOUD 2 SSE EARLE 35.25N 90.45W
05/01/2011 CRITTENDEN AR EMERGENCY MNGR
&&
JDSLocal storm report, May 1, 3:15 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL ATOKA 35.45N 89.77W
05/01/2011 E1.00 INCH TIPTON TN PUBLIC
&&
JDSLocal storm report, May 1, 3:58 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FUNNEL CLOUD ARLINGTON 35.28N 89.66W
05/01/2011 SHELBY TN TRAINED SPOTTER
FUNNEL CLOUD REPORTED ALONG 385 NEAR HWY 64.
&&
CDGLocal storm report, May 1, 4:03 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
403 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL ATOKA 35.45N 89.77W
05/01/2011 E1.00 INCH TIPTON TN TRAINED SPOTTER
&&
CDGLocal storm report, May 1, 4:24 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FUNNEL CLOUD DANCYVILLE 35.42N 89.30W
05/01/2011 HAYWOOD TN TRAINED SPOTTER
&&
CDGLocal storm report, May 1, 4:34 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GALLAWAY 35.34N 89.60W
05/01/2011 E1.00 INCH FAYETTE TN NWS EMPLOYEE
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:20 AM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 25 min |
| May 1, 2:28 AM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood | 32 min |
| May 1, 2:29 AM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 31 min |
| May 1, 3:04 AM CDT | Special Weather Statement | MEG | Crockett, Haywood | 26 min |
| May 1, 3:11 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 49 min |
| May 1, 3:33 AM CDT | Special Weather Statement | MEG | Gibson | 27 min |
| May 1, 3:47 AM CDT | Special Weather Statement | MEG | Haywood | 28 min |
| May 1, 4:21 AM CDT | Special Weather Statement | MEG | Haywood | 24 min |
| May 1, 4:47 AM CDT | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Decatur, Fayette, Gibson and 9 more | 9 hr |
| May 1, 7:32 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 28 min |
| May 1, 8:44 AM CDT | Special Weather Statement | MEG | Shelby | 46 min |
| May 1, 9:40 AM CDT | Special Weather Statement | MEG | Haywood, Tipton | 50 min |
| May 1, 10:53 AM CDT | River Flood Warning | MEG | Shelby | 62 hr |
| May 1, 10:53 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 62 hr |
| May 1, 11:09 AM CDT | Special Weather Statement | MEG | Lauderdale | 51 min |
| May 1, 11:10 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 23 min |
| May 1, 11:29 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Henry, Lake and 3 more | 6 hr |
| May 1, 11:56 AM CDT | Special Weather Statement | MEG | Lauderdale | 49 min |
| May 1, 12:35 PM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 12 hr |
| May 1, 12:41 PM CDT | Special Weather Statement | MEG | Dyer, Lake, Lauderdale | 49 min |
| May 1, 2:15 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 60 min |
| May 1, 2:16 PM CDT | Special Weather Statement | MEG | Obion | 29 min |
| May 1, 2:24 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 51 min |
| May 1, 2:42 PM CDT | Tornado Warning | MEG | Lauderdale, Shelby, Tipton | 48 min |
| May 1, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale, Tipton | 52 min |
| May 1, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| May 1, 3:10 PM CDT | Tornado Warning | MEG | Shelby | 41 min |
| May 1, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 2 more | 53 min |
| May 1, 3:37 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Henry, Obion, Weakley | 38 min |
| May 1, 3:54 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood, Madison | 34 min |
| May 1, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison and 1 more | 49 min |
| May 1, 3:59 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Fayette, Gibson and 8 more | 3 hr |
| May 1, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 50 min |
| May 1, 5:48 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood, Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.